Jump to content
Mina

New member

Recommended Posts

 I have been diagnosed with lung cancer that has spread to my kidney and hip in late October.  Since then I have had to have a hip surgery due to the cancer causing severe pain and fear of fracture.  In January I started chemo and had my second one 10 days ago.  After this last one, I started being sick on day five and it lasted three full days.  That was three days ago and since then I have spent most of my time in bed with severe fatigue, not even being able to take a shower.  My appetite is non-existent and I have already lost over 25 lb on a previously normally weight.  I’d love some advice from you if you were in this predicament.  I am full of fear that I will not be able to recuperate and fight this.  Thank you!

Share this post


Link to post
Share on other sites

Hi again, Mina!

I don't have experience with chemo, so I'll let those who do provide whatever suggestions they may have.  It would probably help if you could tell us what type of lung cancer you have (adenocarcinoma, squamous cell, small cell, etc.) and the exact type/schedule of your chemo treatments.  Has your tumor been checked for biomarkers (used to determine whether you might respond to targeted therapy)?  

I'm sorry treatment has been such an ordeal so far.  What does your oncologist say about your side effects and weight loss?  You might also want to see if you can connect with an oncological nutritionist--they can help with ensuring you get enough calories to stay strong.  Are there ANY foods you can tolerate?

 

Share this post


Link to post
Share on other sites

Hello Mina sorry you’re having to fight this fight but I think some of us can help you through it. I for one had terrible fatigue and couldn’t eat. If you were given nausea meds use them. What you have to do is find something you can tolerate on bad days. I did great with ice cream, pudding and ginger ale. You just need calories. I chewed on a lot of ginger to help with nausea.  

I know how scared you are I was right there with you but kept telling myself to take it a day at a time. Oh and get up and move when you can and rest when you need to. 

Share this post


Link to post
Share on other sites

Mina,

I had a similar pattern of side effects.  It is a good thing you are charting the onset.  Mine happened the same number of days, almost to the hour, after the completion of each infusion.  To combat nausea, my chemo nurse told me to take the nausea meds about 1 to 2 hours before onset.  If I did this, I hardly had any symptoms.  My wife is a dietitian.  She read that people with disrupted taste buds oven find minty flavors are tolerable.  She fed me chocolate mint chip or crushed Oreo mint ice cream three meals a day.  She was overwhelmingly concerned that I get lots of calories and ice cream sure provided.  I've got no solution for fatigue.  Does the oncologist test your red and white counts after infusion.  Ask about your red blood count.  Perhaps low red counts are the cause of extreme fatigue.  More likely, it is the chemo doing its job.  Here are some more things to consider.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Hi Mina,

Are you having nausea or is it primarily that you don't have an appetite? The suggestions might be different for each of those. I agree with the others who have posted that you need to eat. Getting enought calories is primary and anything you can manage to eat is good!   

Share this post


Link to post
Share on other sites

Hi Mina, 

Great advice from the group here to ensure your bloodwork isn't contributing to the fatigue.  I use acupuncture for the energy.  I see an Integrative Medicine oncologist who has advanced training in acupuncture.   Works for me.   

Michelle 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...